MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2021
Type of Reportable Event Malfunction
Event or Problem Description
A nurse reported during the intraocular lens (iol) implantation a scratch was seen on the middle of the iol.Additional information has been requested and received stating the lens was not explanted.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.The complaint history and product history records could not be reviewed because the reporting facility did not provide a lot number or any identification traceable to the manufacturing documentation.The root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was not available to evaluate.Photos of the lens inside the eye were available in the file.Two metal instruments are shown manipulating the lens in the eye.A glare from overhead lights was present in the photo, blocking the most central area of the lens.A red circle on this photo shows an area that has a linear mark.This mark is possibly a scratch.Another view shows a red circle indicating the customer's area of concern.A series of small lines that appear to possibly be scratches are observed.The lens was reported to be an company lens.The lot number information was not provided.A qualified company cartridge and handpiece were used.The viscoelastic information was not provided.Without the viscoelastic information, it is not possible to determine if a qualified product combination was used.The root cause cannot be determined for the reported complaint.The lens was not returned for an evaluation.Based on our observation of the attached photos, the lens was in the eye.The lens may have scratch damage.It is difficult to make a final determination without evaluation of the physical sample.The root cause cannot be determined based on available information.It is not possible to determine if a qualified combination was used.The instruction for use instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.Company recommends using the qualified company iol delivery system or any other company qualified combination.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13109761
Report Number1119421-2021-02499
Device Sequence Number1389482
Product Code HQL
UDI-Device Identifier00380655095577
UDI-Public00380655095577
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.080
Device Lot NumberASKU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/14/2022
Supplement Date Received by Manufacturer02/16/2022
02/16/2022
Initial Report FDA Received Date12/29/2021
Supplement Report FDA Received Date02/04/2022
03/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III INJECTOR; MONARCH III CARTRIDGE D; UNSPECIFIED VISCOELASTIC
Patient SexUnknown